Hossein Borghaei, DO, MS, discusses some adverse events (AEs) associated with the use of immunotherapy for lung cancer.
Hossein Borghaei, DO, MS, a medical oncologist at the Fox Chase Cancer Center, discusses some adverse events (AEs) associated with the use of immunotherapy for lung cancer.
AEs are common with immunotherapy use, especially when used in combination with chemotherapy. Common AEs associated with immunotherapy include fatigue, gastrointestinal upset, and rash. Often, fatigue is worse when a combination is used, according to Borghaei.
The more severe AEs include pneumonitis and colitis. Both AEs can lead to hospitalization, require monitoring, and can negatively impact quality of life for the patient. Cardiovascular-related AEs can also occur when immunotherapy is administered t patients with lung cancer. Borghaei says this underscores the importance of collaboration with other health care professionals.